Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 192, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at May 6, 2003, 11:30 PM CDT for Independence County, White County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2003, 11:30 PM CDT (04:30 UTC)
- Expired
- May 7, 2003, 12:15 AM CDT
- In force
- 45 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Independence County, AR, White County, AR
The radar
The Little Rock radar (KLZK), 92 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 6:55 PM CDT | Tornado Watch | SPC | 5 hr |
| May 6, 11:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 17.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:21 PM CDT, 9 hours 9 minutes earlier.
Area forecast discussion, May 6, 2:21 PM CDT, 9 hours 9 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 221 PM CDT TUE MAY 6 2003 .SHORT TERM...MESO ETA HAS BEEN THE BEST MODEL OF LATE DEALING WITH THIS PROLONGED STRETCH OF CONVECTIVE WEATHER. REALLY SEE NO REASON TO DEVIATE AT THIS POINT. OTHER MODELS IN CLOSE ENOUGH AGREEMENT THAT A BLENDS OF SOLUTIONS IS PREFERRED. LATEST SURFACE ANALYSIS SHOWS WARM FRONT OVER CENTRAL MISSOURI MOVING NORTH AND LOW PRESSURE OVER NORTH CENTRAL OKLAHOMA. DRY LINE LOCATED OVER EAST CENTRAL OKLAHOMA. AIR MASS CONTINUES TO BE PRIMED FOR CONVECTION WITH THE DRY LINE THE TRIGGER. COPIOUS LOW LEVEL MOISTURE AND IMPRESSIVE CAPE IN PLACE.... FAVORABLE JET DYNAMICS ALSO IN THE MIX. ANOTHER ROUND OF SEVERE WEATHER LIKELY ACROSS THE CWA TONIGHT. 18Z LAUNCH SHOWS SIGNIFICANT CAP OVER THE AREA WHICH WILL DELAY CONVECTION WHICH ONLY CONFIRMS EARLIER SUSPICION THE EVENT WILL BE LATE IN THE DAY/OVERNIGHT. CONVECTION SHOULD CONTINUE MOST OF THE NIGHT BEFORE RELAXING A BIT WEDNESDAY. BREAK WILL BE BRIEF AS MID LEVEL TROUGH WILL REMAIN OVER THE WESTERN THIRD OF THE NATION AND TROUGH WILL CONTINUE TO EJECT SHORTWAVES. QUASI STATIONARY FRONT WILL REMAIN ACROSS THE NORTH WITH SOUPY AIRMASS REMAINING IN PLACE. CONVECTION LIKELY ONCE AGAIN BUT WIDESPREAD SEVERE IS NOT EXPECTED WITH THE BEST CHANCES OF SEEING SEVERE WEATHER OVER THE CENTRAL AND NORTH. QUIET WEATHER FINALLY RETURNS TO THE CWA ON FRIDAY BUT STILL CARRY SLIGHT CHANCE POPS AS ENOUGH RESIDUAL MOISTURE WILL BE AROUND WITH NUMEROUS BOUNDARIES STILL LURKING. WENT WITH A BLEND OF FWC/MAV NUMBERS THROUGHOUT. .EXTENDED...MODELS IN DECENT AGREEMENT IN THE MEDIUM RANGE WITH REGARDS TO DEVELOPING LOW FOR THE EARLY PART OF THE WEEKEND. DIFFERENCES DO EXIST BETWEEN THE MODELS SO A BLEND OF SOLUTIONS IS PREFERRED WITH A LEAN TOWARDS THE GFS. PACIFIC ENERGY CRASHES ON SHORE AND DIVES INTO THE GREAT BASIN CARVING OUT A DEEP UPPER LOW. LOW MOVES EASTWARD THROUGH THE PLAINS REACHING THE GREAT LAKES BY SUNDAY EVENING. SURFACE REFLECTION LOCATED IN CENTRAL NEBRASKA SATURDAY MORNING WITH TRAILING COLD FRONT INTO WESTERN TEXAS. LOW MOVES OFF TO THE NORTHWEST AND FRONT MOVES THROUGH CWA SATURDAY AND SATURDAY NIGHT. DYNAMICS AND MOISTURE NOT TERRIBLY IMPRESSIVE WITH THIS SYSTEM BUT SCATTERED SHOWERS AND THUNDERSTORMS ARE WARRANTED. HIGH PRESSURE FINALLY BUILDS IN FOR EARLY NEXT WEEK FOR COOLER AND DRIER WEATHER OVER THE CWA. ENOUGH MOISTURE WILL BE AROUND FOR PARTLY CLOUDY CONDITIONS. FCSTID = 56 HRO 57 80 63 84 / 50 50 30 30 LIT 62 84 68 87 / 40 40 30 30 HOT 63 85 68 87 / 40 40 30 20 PBF 65 85 69 88 / 40 40 30 20 .LZK...NONE.
Hazardous weather outlook, May 6, 1:05 PM CDT, 10 hours 25 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 105 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING. VERY UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT. A DRY LINE ACROSS EASTERN OKLAHOMA IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT THIS AFTERNOON. FORECAST INSTABILITY AND VERTICAL WIND PROFILES SUPPORT THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD INTO THE REGION THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. THERE IS A POSSIBILITY FOR TORNADOES...PARTICULARLY NORTH A LINE FROM MENA...TO BATESVILLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE OVER NORTHERN ARKANSAS DURING THE AFTERNOON AND EVENING ON WEDNESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...NORTHWEST OF A LINE FROM YELLVILLE TO CLARKSVILLE. STORM ACTIVATION WILL BE LIKELY ACROSS THE ENTIRE AREA OVERNIGHT. 55
In the hours before
Local storm report, May 6, 10:50 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1050 PM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM PEEL AR WIND DAMAGE
05/06/03 MARION TREES DOWN. REPORTED
BY MEDIA.
0905 PM MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
0905 PM MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER WIND GUST OF 61 MPH
MEASURED. REPORTED BY
PUBLIC.
0910 PM MOUNTAIN HOME AR 0.88 INCH HAIL
05/06/03 BAXTER REPORTED BY PUBLIC.
0910 PM 7 S MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER WIND GUST OF 60 MPH
ESTIMATED. REPORTED BY
TRAINED SPOTTER.
0915 PM 7 S MOUNTAIN HOME AR 1.00 INCH HAIL
05/06/03 BAXTER REPORTED BY TRAINED
SPOTTER.
0915 PM 5 NE MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
0925 PM 3 E HENDERSON AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
46The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:32 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 43 min |
| May 6, 8:10 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Searcy | 60 min |
| May 6, 8:20 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 45 min |
| May 6, 8:50 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 40 min |
| May 6, 8:53 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 57 min |
| May 6, 9:10 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 60 min |
| May 6, 9:19 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 46 min |
| May 6, 9:21 PM CDT | Severe Thunderstorm Warning | LZK | Stone | 29 min |
| May 6, 11:15 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 30 min |
| May 7, 12:09 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 46 min |
| May 7, 1:06 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 29 min |
| May 7, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 61 min |
| May 7, 1:36 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 39 min |
| May 7, 2:04 AM CDT | Tornado Warning | LZK | Grant, Hot Spring | 46 min |
| May 7, 2:20 AM CDT | Flash Flood Warning | LZK | Clark, Hot Spring | 2 hr |
| May 7, 2:50 AM CDT | Tornado Warning | LZK | Grant | 30 min |
| May 7, 2:58 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 47 min |
| May 7, 3:17 AM CDT | Flash Flood Warning | LZK | Grant | 118 min |
| May 7, 3:19 AM CDT | Tornado Warning | LZK | Grant, Jefferson | 61 min |
| May 7, 3:21 AM CDT | Flash Flood Warning | LZK | Faulkner, White | 119 min |
| May 7, 3:29 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 46 min |
| May 7, 3:30 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 45 min |
| May 7, 3:57 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 28 min |
| May 7, 4:13 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 32 min |
| May 7, 4:17 AM CDT | Flash Flood Warning | LZK | Clark, Hot Spring | 118 min |
| May 7, 4:28 AM CDT | Flash Flood Warning | LZK | Jefferson | 2 hr |
| May 7, 4:33 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 32 min |
| May 7, 4:36 AM CDT | Flash Flood Warning | LZK | Woodruff | 119 min |
| May 7, 4:52 AM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 43 min |
| May 7, 6:30 AM CDT | Flash Flood Warning | LZK | Arkansas | 2 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.